Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV and Warts or Herpes and My meds
Jan 3, 2002

I am hiv+ and have been for 2-3 years now. I am currently on Sustiva, Epivir, and Videx. My cd4 is 415 and my viral load is 26,184. I've only been on the meds about a month now though. My partner who recently tested hiv-, contracted something and we're not sure what it is. He has several bumps on his penis. He have protected sex, but now I have the same bumps in the inner and outer anal area. Would you think this to be herpes or warts. And what effect will this have on my health and the progress of the medications, and what should I have done about this? Thank you for any advice you could offer...

Response from Dr. Feinberg

If the bumps are not painful and haven't opened to reveal tender skin underneath, then it is more likely that what you both have is anogenital warts. Warts are most readily treated when they are small in size and number-- there is topical medication that can be applied to the warts. Sometimes warts will regress when the immmune system is strengthened, but I wouldn't count on that-- I've seen plenty of HIV+ patients with good T cell counts and undetectable viral loads who suffer from progressive growth of warts. See your doctor to get a clear diagnosis and treatment. Having warts will not adversely affect your response to HIV meds, by the way. Good luck!


Previous
thrush
Next
Diving, HIV and possible infections

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement